In this paper, a perturbation approach is used to calculate the asymptotic growth rate of stochastically coupled two-degree-of-freedom systems. The noise is assumed to be white and of small intensity in order to calculate the explicit asymptotic formulas for the maximum Lyapunov exponent, The Lyapunov exponents and rotation number for each degree-of-freedom are obtained in the Appendix. The almost-sure stability or instability of the four-dimensional stochastic system depends on the sign of the maximum Lyapunov exponent. The results presented here match those presented by the first author and others using the method of stochastic averaging, where approximate Itoˆ equations in amplitudes and phase are obtained in the sense of weak convergence.
Maximal Lyapunov Exponent and Almost-Sure Stability for Coupled Two-Degree-of-Freedom Stochastic Systems
- Views Icon Views
- Share Icon Share
- Search Site
Sri Namachchivaya, N., Van Roessel, H. J., and Talwar, S. (June 1, 1994). "Maximal Lyapunov Exponent and Almost-Sure Stability for Coupled Two-Degree-of-Freedom Stochastic Systems." ASME. J. Appl. Mech. June 1994; 61(2): 446–452. https://doi.org/10.1115/1.2901465
Download citation file: